Ask The Doctor > Questions & Answers > I have recently started taking Provera pills

I have recently started taking Provera pills

Patient: I have recently started taking Provera pills to help me start my period that I haven’t had in over a year… I am having bad cramps with no period, me & my boyfriend had unprotected sex last night and I am on day 10 of the pill. Could I be pregnant?

 

 

Doctor: Hi,Thanks for the query.I understand your concern.Abdominal cramps may be indicating premenstrual phase or va ginal infection due to intercourse.Provera tablets can help in inducing withdrawal bleeding but in this course they may not serve a contraceptive purpose.Now it is difficult to guess the possibility of pregnancy.If you want to avoid pregnancy, better to go for emergency pill now and stop Provera.Possibly in around one week you may get withdrawal bleeding.Meanwhile better to use contraceptive measures like condoms to prevent pregnancy.Take care.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment